Alert archive / Maryland / Areal Flood Advisories in 2016

Areal Flood Advisory 98, NWS Philadelphia/Mount Holly

July 28, 2016Kent County, New Castle County, Delaware; 4 counties in Maryland

NWS Philadelphia/Mount Holly issued this areal flood advisory at Jul 28, 2016, 9:49 PM EDT for Kent County, New Castle County, Delaware; 4 counties in Maryland. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Jul 28, 2016, 9:49 PM EDT (01:49 UTC)
Expired
Jul 29, 2016, 1:45 AM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Kent County, DE, New Castle County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD

The radar

The Dover AFB radar (KDOX), 73 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2016-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2016-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

349 
WGUS81 KPHI 290149
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
949 PM EDT THU JUL 28 2016

DEC001-003-MDC011-015-029-035-290545-
/O.NEW.KPHI.FA.Y.0098.160729T0149Z-160729T0545Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW CASTLE DE-KENT DE-KENT MD-CECIL MD-QUEEN ANNE'S MD-CAROLINE MD-
949 PM EDT THU JUL 28 2016

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ  HAS ISSUED A

* FLOOD ADVISORY FOR...
  NEW CASTLE COUNTY IN NORTHERN DELAWARE...
  NORTHERN KENT COUNTY IN CENTRAL DELAWARE...
  KENT COUNTY IN NORTHEASTERN MARYLAND...
  CECIL COUNTY IN NORTHEASTERN MARYLAND...
  QUEEN ANNE'S COUNTY IN NORTHEASTERN MARYLAND...
  NORTHEASTERN CAROLINE COUNTY IN EASTERN MARYLAND...

* UNTIL 145 AM EDT

* AT 947 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO
  THUNDERSTORMS. AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE IN THE
  ADVISORY AREA.  THIS WILL CAUSE MINOR FLOODING IN THE ADVISORY
  AREA.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DON'T DROWN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3942 7600 3952 7598 3956 7609 3972 7617
      3972 7577 3979 7572 3982 7545 3962 7556
      3949 7552 3950 7554 3946 7554 3940 7543
      3937 7545 3939 7549 3911 7537 3898 7618
      3900 7617 3902 7619 3919 7626

$$
NIEREENBERG

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jul 28, 9:40 PM EDT, 9 minutes earlier.

Area forecast discussion, Jul 28, 9:40 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
940 PM EDT THU JUL 28 2016

.SYNOPSIS...
Low pressure in the Virginias will organize and move along a warm
front through the Delmarva early Friday then off the New Jersey
coast by midday Friday. Weak high pressure follows across New York
and New England Saturday. Low pressure develops near the Delmarva
Sunday and moves out to sea Monday. Drier and less humid weather
is expected for much of next week as high pressure builds over
the region.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
930 PM: SVA and FFA watches continue. Temporarily quiet. We
expect svr potential to increase in waa toward 11 PM on the
Delmarva. Please do not think watch cancellation means its all
clear all night. Its only all clear through about midnight in the
cancelled area.

FF potential continues fairly high and the watch continues. Greatest
concern is se PA, S NJ, ne MD, central and northern DE, where it
rained hard this afternoon, and/or where 3 hrly ffg is under 3".

Svr wx threat is mainly delmarva and s tip of NJ through midnight
and then it may expand northward after midnight to near ILG-ACY
axis as low pres in northern VA cuts enewd through s NJ. Tor parameter
remarkably large toward 09z on the sref in snj.

LSR's and PNS will be updated during the night.

We can benefit from all damage reports, as well as unusual flooding
reports and any rainfall over 2 inches.

PWAT increase to 2.3" by 09z philly area. If it thunders at that
time, short term rainfall could easily be excessive for urban
areas.

Normally heaviest rainfall occurs near the path of the sfc low,
near the most unstable air which tends to pool near the wind
shift between south-northeast sfc wind convergence zone. Am
expecting modeled qpf to be too far north.

So, another round of heavy rain looks to move in late tonight as
a wave of low pressure tracks northeastward along the stalled
front. Heavy rainfall with this second round may be more widespread.
Also, backed flow in the low levels ahead of the low may provide a
source of low- level helicity. Given very low LCL heights, a weak
tornado or two may occur toward early morning near the front as
long as instability remains near surface based.

ZFP wording in parts of the area has repetitive phrasing due to
nearly identical grids (except gusty wind replacing damaging wind
after 04z)

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
Precipitable water values of 2.2 to 2.4 inches will overspread
our forecast area from the south for tonight. Conditions are
expected to remain unstable, especially across our southern
counties. Also, surface low pressure approaching from the west
will result in the development of a favorable low level wind
profile for organized convection tonight. The surface wind should
begin to favor the east to south quadrant late tonight, especially
on the coastal plain, while winds around 800 HPa will be from the
southwest.

The very high precipitable water values should result in heavy
rainfall in any organized convection. As a result, the Flash Flood
Watch remains in effect for southeastern Pennsylvania, central and
southern New Jersey, Delaware and northeastern Maryland.

The cloud cover and high humidity will keep temperatures from
falling below the 70s for tonight except in the Poconos and far
northern New Jersey.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Highlights...

* Scattered showers/t-storms w/locally heavy rainfall this weekend
* Drier/less humid weather for much of the next work week

Details...

Friday night...

Dry weather expected Friday night with subsidence behind departing
shortwave. May see some patchy fog develop overnight with wet ground
and lingering low level moisture.

Saturday and Sunday...

A couple of additional shortwaves will move across our region this
weekend along with a frontal boundary in the vicinity.  Timing is
uncertain this far out, but more scattered showers and thunderstorms
are expected at times this weekend. Pwats will still be between 1.5
and 2 inches, so the threat will exist for locally heavy rainfall.
Clouds and the threat of precipitation should hold high temps mainly
in the 80s both days.

Monday through Thursday...

High pressure will build over the region, bringing us drier and less
humid weather.  There  still will at least be a low risk for a few
showers early in the work week, but either way dry weather should
dominate through Thursday. High temps will mainly be in the 80s.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...vfr showers with probably periods of ifr conds and gusty
winds to 25 kt in sct tstms, especially after 04z/29. otherwise
sustained winds under 10 kt will tend to become northeast toward
morning. Confidence is low for the timing of heaviest oncoming
convection at any particular TAF site, but high that storms will
be in the region through early Friday morning.

Friday...showers and thunderstorms end from west southwest to
east northeast. mvfr or ifr conds 12z-15z in showers/sct tstms
then improving to vfr cigs in the afternoon with a northeast
backing to north wind gust 20 kt.

Outlook...

Sat through Sun...Shra/tsra will lower cigs/vsbys at times
Otherwise VFR expected. Moderate Confidence.

Mon...Mainly VFR. Moderate Confidence.

&&

.MARINE...
A severe thunderstorm watch is in effect for the southern waters.
There is a potential for storms through this evening to produce
locally strong winds. An isolated waterspout is also possible
through early Friday morning. The svr risk will probably increase
early friday morning along the De and S NJ coasts as low pressure
crosses the area.

Winds turn northeast to north behind the low Friday morning then
more north to northwest late Friday afternoon.

Expect seas to respond by building to 2 ft in the morning and
possibly 3 to 4 ft during the afternoon in our coastal waters.

Outlook...Friday night through Tuesday...

There is a low risk for marginal small craft seas Friday night but
for now kept them just below 5 feet. Otherwise, winds/seas should
generally remain below small craft advisory thresholds through the
period.  Biggest concern for mariners will be the risk for
thunderstorms this weekend.  Drier weather should arrive early next
week.

RIP CURRENTS...We have forecast low risk Friday but if the wind
turns onshore with gusts 15-20 kt, we may need to increase the
risk to mdt for a portion of the NJ coast.

Outlooking: Still generally low risk for awhile, possibly low
enhanced. we do note some longer period swells anticipated by the
GFS around the 3rd/4th which may increase the rc risk. Also the
tropics have been quiet this July, but there are a couple of
disturbances in the eastern Atlantic that are being monitored.

&&

.CLIMATE...
GED: a record daily rainfall has occurred so far today.

PHL: heading for top 10 warmest July on record. July avg temp for
PHL will be about 80.9F, 8th warmest July in the period of record
since 1874.

ACY: already as of 850 pm this evening...is 7th wettest July on
record with its monthly record of 13.09 set in 1959. The por is back
to 1874. total for the month as of 850 PM: 8.34" with 1.17 today,
so far.

daily record rainfall

      today    friday the 29th
acy 2.05 2012  2.21 - 1884

phl 8.02 2013  3.53 - 1980

ilg 2.34 1914  1.85 - 1913

abe 3.00 1916  1.64 - 1979

ttn 2.35 2012  2.84 - 1961

ged 1.98 1994  1.07 - 1969

rdg 3.57 1969  2.51 - 1961

mpo 2.15 1969  4.59 - 1969

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch through Friday morning for PAZ054-055-
     060>062-070-071-101>106.
NJ...Flash Flood Watch through Friday morning for NJZ001-007>010-
     012>027.
DE...Flash Flood Watch through Friday morning for DEZ001>004.
MD...Flash Flood Watch through Friday morning for MDZ008-012-015-
     019-020.
MARINE...None.

&&

Synopsis...Drag/99
Near Term...Drag/Klein 940P
Short Term...Klein
Long Term...99
Aviation...Drag/99
Marine...Drag/99
Climate...
Hazardous weather outlook, Jul 28, 9:49 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
949 PM EDT THU JUL 28 2016

NJZ001-007-008-PAZ054-055-060>062-300200-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
949 PM EDT THU JUL 28 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

POCKETS OF POOR DRAINAGE FLOODING MAY OCCUR LATER IN THE WEEKEND
AS STRONG THUNDERSTORMS MOVE INTO THIS AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002>004-MDZ012-015-019-020-NJZ021-023-024-300200-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CUMBERLAND-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
949 PM EDT THU JUL 28 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

POCKETS OF POOR DRAINAGE FLOODING MAY OCCUR LATER IN THE WEEKEND
AS STRONG THUNDERSTORMS MOVE INTO THIS AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-MDZ008-NJZ009-010-012>020-022-025>027-PAZ070-071-101>106-
300200-
NEW CASTLE-CECIL-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
949 PM EDT THU JUL 28 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

POCKETS OF POOR DRAINAGE FLOODING MAY OCCUR LATER IN THE WEEKEND
AS STRONG THUNDERSTORMS MOVE INTO THIS AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-453>455-300200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
949 PM EDT THU JUL 28 2016

...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450>452-300200-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
949 PM EDT THU JUL 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 28, 6:12 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
612 PM EDT THU JUL 28 2016

DEZ002>004-MDZ019-020-282300-
DELAWARE BEACHES-KENT-INLAND SUSSEX-CAROLINE-TALBOT-
612 PM EDT THU JUL 28 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENT...NORTHWESTERN
SUSSEX...SOUTHEASTERN CAROLINE AND NORTHEASTERN TALBOT COUNTIES...

AT 611 PM EDT...A STRONG THUNDERSTORM WAS OVER VIOLA...OR 11 MILES
SOUTH OF DOVER...MOVING EAST-SOUTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DOVER...GEORGETOWN...MILFORD...SEAFORD...DENTON...LAUREL...
HARRINGTON...CAMDEN...LEWES...FEDERALSBURG...MILTON...BRIDGEVILLE...
GREENSBORO...RIDGELY...ELLENDALE...BOWERS...WOODSIDE...VIOLA...
ANDREWSVILLE AND AGNER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3856 7570 3865 7571 3869 7577 3868 7579
      3890 7595 3922 7540 3907 7541 3899 7532
      3891 7531 3880 7518 3878 7514 3851 7567
TIME...MOT...LOC 2211Z 264DEG 27KT 3900 7557

JJM
Local storm report, Jul 28, 7:11 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
711 PM EDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     LIGHTNING        DENNIS TWP              39.18N  74.82W
07/28/2016                   CAPE MAY           NJ   TRAINED SPOTTER

            TWO ACTIVE STRUCTURE FIRES FROM LIGHTNING STRIKES. ONE
            LOCATED ON TYLER RD... OTHER LOCATION IS UNKNOWN AT THIS
            TIME.

&&

EVENT NUMBER PHI1601604

SRP
Special weather statement, Jul 28, 7:22 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
722 PM EDT THU JUL 28 2016

DEZ003-004-290000-
DELAWARE BEACHES-INLAND SUSSEX-
722 PM EDT THU JUL 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SUSSEX AND
SOUTHEASTERN CAROLINE COUNTIES...

AT 721 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HENLOPEN ACRES TO NEAR GUMBORO TO NEAR
SHARPTOWN...AND MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...SEAFORD...MILLSBORO...LAUREL...LEWES...SELBYVILLE...
DELMAR...DAGSBORO...MILLVILLE...HENLOPEN ACRES...SYCAMORE...
GUMBORO...LONG NECK...OCEAN VIEW...BLADES...FRANKFORD...
SOUTH BETHANY...DEWEY BEACH AND BETHEL.

WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND WILL CAUSE
LOCALIZED FLOODING ON ROADWAYS AND POOR DRAINAGE AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3846 7569 3864 7571 3866 7553 3878 7510
      3869 7507 3868 7507 3869 7508 3869 7514
      3864 7513 3862 7508 3866 7507 3861 7506
      3862 7510 3859 7521 3857 7518 3857 7510
      3860 7506 3845 7505
TIME...MOT...LOC 2321Z 308DEG 27KT 3869 7508 3851 7535 3850 7572

ROBERTSON
Local storm report, Jul 28, 7:43 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
743 PM EDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     MARINE TSTM WIND TOLCHESTER              39.22N  76.24W
07/28/2016  M66 MPH          KENT               MD   MESONET

&&

EVENT NUMBER PHI1601605

JJM
Local storm report, Jul 28, 8:24 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
824 PM EDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HEAVY RAIN       VINELAND                39.46N  75.00W
07/28/2016  M2.75 INCH       CUMBERLAND         NJ   TRAINED SPOTTER

&&

EVENT NUMBER PHI1601606

JJM
Local storm report, Jul 28, 8:33 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
833 PM EDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND GST     TOLCHESTER              39.22N  76.24W
07/28/2016  M66 MPH          KENT               MD   MESONET

&&

EVENT NUMBER PHI1601607

STAFF

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 11:04 PM EDTAreal Flood AdvisoryPHIKent, Sussex4 hr
Jul 29, 4:42 AM EDTAreal Flood AdvisoryPHIKent, New Castle, Sussex4 hr

Nearby

Areal Flood Advisories in Maryland, 2016Areal Flood Advisories in Delaware, 2016Every areal flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.